Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Apr 18, 2016, 6:25 AM CDT for Beauregard Parish, Cameron Parish, Vernon Parish, Louisiana; 4 counties in Texas. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 6:25 AM CDT (11:25 UTC)
- Expired
- Apr 19, 2016, 1:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Beauregard Parish, LA, Cameron Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 74 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
747 WGUS64 KLCH 181125 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 625 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM TUESDAY FOR SOUTHEAST TEXAS... .A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS RESULTING IN HEAVY RAINFALL. TXZ180-201-215-216-259>262-181930- /O.NEW.KLCH.FF.A.0003.160418T1125Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...TOWN BLUFF...FRED...HILLISTER... IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...SILSBEE... BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...VIDOR... BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE... MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE... FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL... GIST...BUNA...EVADALE...DEWEYVILLE 625 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...HARDIN...JEFFERSON...NORTHERN JASPER... NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * THROUGH TUESDAY MORNING * RAINFALL...3 TO 5 INCHES OF RAIN IS POSSIBLE WITH ISOLATED AMOUNTS UP TO 7 INCHES AS THUNDERSTORMS TRAIN OVER THE SAME AREA THROUGH THE WATCH PERIOD. * PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN. && $$
5 follow-up statements
801 WGUS64 KLCH 181608 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1108 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM TUESDAY FOR SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA ... .A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL. TODAY AND TONIGHT. LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER EAST TEXAS THIS MORNING HAS ALREADY PRODUCED RAINFALL AMOUNTS IN EXCESS OF 4 INCHES. THE ACTIVITY PRODUCING THE HIGHEST RAINFALL RATES IS SLOWLY SHIFTING SOUTH AND EAST INTO THE NORTHWEST GULF AND PARTS OF SOUTHWEST LOUISIANA. LAZ027-030-041-073-182300- /O.EXA.KLCH.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA... LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU 1108 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS... IN SOUTHWEST LOUISIANA...BEAUREGARD...CALCASIEU AND WEST CAMERON. IN WEST CENTRAL LOUISIANA...VERNON. * THROUGH TUESDAY MORNING * RAINFALL...2 TO 4 INCHES OF RAIN IS POSSIBLE WITH ISOLATED AMOUNTS UP TO 6 INCHES AS THUNDERSTORMS TRAIN OVER THE SAME AREA THROUGH THE WATCH PERIOD. * PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN. && $$ TXZ180-201-215-216-259>262-182300- /O.CON.KLCH.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...TOWN BLUFF...FRED...HILLISTER... IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...SILSBEE... BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...VIDOR... BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE... MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE... FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL... GIST...BUNA...EVADALE...DEWEYVILLE 1108 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS... HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON... ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * THROUGH TUESDAY MORNING * RAINFALL...2 TO 4 INCHES OF RAIN IS POSSIBLE WITH ISOLATED AMOUNTS UP TO 6 INCHES AS THUNDERSTORMS TRAIN OVER THE SAME AREA THROUGH THE WATCH PERIOD. * PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN. && $$ 13
018 WGUS64 KLCH 182106 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 406 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM TUESDAY FOR SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA ... .A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL. THE REST OF TODAY AND TONIGHT. LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER WESTERN LOUISIANA WILL CONTINUE TO SLOWLY MOVE EAST THE REST OF THE AFTERNOON AND EVENING. 1 TO 2 INCHES OF RAIN ARE EXPECTED TO FALL IN THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE OVERNIGHT HOURS ACROSS EAST TEXAS AND WESTERN LOUISIANA. SHOULD THIS OCCUR...THIS ADDITIONAL RAIN WILL FALL OVER AREAS THAT HAVE RECEIVED 2 TO 4 INCHES TODAY. LAZ027-030-041-073-TXZ180-201-215-216-259>262-190500- /O.CON.KLCH.FF.A.0003.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA... LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF... FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE... LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY... HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS... MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN... NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE... DEWEYVILLE 406 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BEAUREGARD...CALCASIEU... VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN... JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE... SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * THROUGH TUESDAY MORNING * RAINFALL...A BROAD SWATH OF 2 TO 4 INCHES OF RAIN HAS FALLEN TODAY ACROSS EAST TEXAS AND PARTS OF WESTERN LOUISIANA. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THE REST OF TODAY INTO THIS EVENING EAST OF THE SABINE RIVER AS A COMPLEX OF SHOWERS AND THUNDERSTORMS MOVES EAST THROUGH WESTERN LOUISIANA. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OVERNIGHT ACROSS EAST TEXAS AND WESTERN LOUISIANA. SHOULD THIS OCCUR...THIS ADDITIONAL RAIN WILL FALL OVER AREAS THAT HAVE RECEIVED 2 TO 4 INCHES TODAY...AND WILL POSE A RISK OF FLASH FLOODING. * PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN. && $$ 13
081 WGUS64 KLCH 190340 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1040 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY TUESDAY FOR SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA ... .A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL. THREE TO SIX INCHES OF RAIN FELL ACROSS PARTS OF THE AREA MONDAY...WITH LOCALLY HIGHER AMOUNTS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE OVERNIGHT HOURS ACROSS EAST TEXAS AND WESTERN LOUISIANA...WITH THIS ACTIVITY CONTINUING INTO TUESDAY MORNING. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...RESULTING IN AN ONGOING RISK FOR FLASH FLOODING IN SOME LOCATIONS. LAZ027-030-041-073-TXZ180-201-215-216-259>262-191200- /O.EXT.KLCH.FF.A.0003.000000T0000Z-160419T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA... LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF... FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE... LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY... HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS... MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN... NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE... DEWEYVILLE 1040 PM CDT MON APR 18 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BEAUREGARD...CALCASIEU... VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN... JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE... SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * THROUGH TUESDAY AFTERNOON * RAINFALL...A BROAD SWATH OF 2 TO 6 INCHES OF RAIN FELL ACROSS SOUTHEAST TEXAS AND PARTS OF WESTERN LOUISIANA MONDAY. AN ADDITIONAL 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE LATE TONIGHT INTO TUESDAY MORNING...MAINTAINING THE RISK FOR FLASH FLOODING. * PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN. && $$ 24
294 WGUS64 KLCH 190900 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 AM CDT TUE APR 19 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY FOR SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA ... .A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL. THREE TO SIX INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE AREA ON MONDAY...WITH LOCALLY HIGHER AMOUNTS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE MORNING HOURS INTO THE AFTERNOON HOURS ACROSS EAST TEXAS AND WESTERN LOUISIANA. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...RESULTING IN AN ONGOING RISK FOR FLASH FLOODING IN SOME LOCATIONS. LAZ027-030-041-073-TXZ180-201-215-216-259>262-191700- /O.CON.KLCH.FF.A.0003.000000T0000Z-160419T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA... LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF... FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE... LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY... HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS... MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN... NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE... DEWEYVILLE 400 AM CDT TUE APR 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BEAUREGARD...CALCASIEU... VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN... JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE... SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * UNTIL 1 PM CDT THIS AFTERNOON * RAINFALL...A BROAD SWATH OF 2 TO 6 INCHES OF RAIN FELL ACROSS SOUTHEAST TEXAS AND PARTS OF WESTERN LOUISIANA ON MONDAY. AN ADDITIONAL 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE TODAY...MAINTAINING THE RISK FOR FLASH FLOODING. * PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE EXPECTED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF UNKNOWN DEPTH...TURN AROUND DON'T DROWN. && $$
307 WGUS64 KLCH 191803 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 103 PM CDT TUE APR 19 2016 LAZ027-030-041-073-TXZ180-201-215-216-259>262-191915- /O.EXP.KLCH.FF.A.0003.000000T0000Z-160419T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA... LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF... FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE... LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY... HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS... MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN... NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE... DEWEYVILLE 103 PM CDT TUE APR 19 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS HAS EXPIRED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE DAY...BUT NO ORGANIZED RAINFALL CAPABLE OF PRODUCING A WIDESPREAD RISK OF FLASH FLOODING IS EXPECTED. $$ 13
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 18, 6:08 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 18, 6:08 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 AM CDT MON APR 18 2016
.UPDATE...
FLASH FLOOD WATCH POSTED FROM NOW UNTIL 12Z TUESDAY FOR
ALL OF SOUTHEAST TEXAS. 3 TO 5 INCH RAINFALL TOTALS POSSIBLE
IN THE WATCH AREA WITH ISOLATED AMOUNTS UP TO NEAR 7 INCHES.
&&
.PREV DISCUSSION... /ISSUED 555 AM CDT MON APR 18 2016/
AVIATION...RAIN AND THUNDERSTORMS WILL CONTINUE TO WORK INTO THE
REGION FROM THE WEST THIS MORNING. LOWER VIS AND CEILINGS WILL
ACCOMPANY THIS AREA OF PRECIP. RAIN CHANCES WILL BE LESSER TOWARD
KLFT AND KARA. WINDS WILL ALSO INCREASE THIS MORNING AND BECOME
GUSTY AGAIN TODAY.
PREV DISCUSSION... /ISSUED 438 AM CDT MON APR 18 2016/
DISCUSSION...
PERSISTENT UPPER LEVEL OMEGA BLOCK PATTERN WITH TROUGHING OVER
THE COLORADO ROCKIES...RIDGING ACROSS OUR EASTERN UNITED STATES
.AND ANOTHER TROUGH OVER THE WESTERN ATLANTIC CONTINUES TO BRING
HEAVY TRAINING RAINS ACROSS TEXAS OVERNIGHT SPAWNING FLASH FLOOD
WARNINGS MAINLY WEST OF THE HOUSTON AREA. ACROSS EXTREME SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA...LOW LEVEL MOISTURE CONTINUED TO
STREAM OUT OF THE GULF AND CONVERGE INTO THE CURRENTLY UNFOLDING
HEAVY RAIN AREA.
FOR THE MOST PART...OUR AREA HAS BEEN SPARED THE HEAVY RAIN THUS
FAR...BUT THE RADAR IS NOW SHOWING THE LEADING EDGE OF THE SHIELD
HAVING ENTERED OUR SOUTHEAST TEXAS AREA. QUANTITATIVE PRECIPITATION
TOTALS OR QPF INDICATES THAT 2 TO NEAR 4 INCHES OF RAIN IS POSSIBLE
ACROSS OUR SOUTHEAST TEXAS COUNTY WARNING AREA BY TUESDAY 12Z.
SINCE OUR GROUND IS FAIRLY DRY WITH ONLY ONE DAY THIS MONTH OF 1
INCH OR BETTER OF PRECIPITATION...AND THE FLASH FLOOD GUIDANCE
VALUES FOR FLASH FLOODING FOR ONE HOUR BEING OVER 3 INCHES...3
HOUR 3.5 TO 4.5 INCHES...AND 6 HOUR VALUES 4.5 TO 5.5 INCHES...DO
NOT THINK WE NEED TO ISSUE FLOOD WATCH YET FOR SOUTHEAST TEXAS
AND MAY NOT NEED TOO IF THE UPPER LEVEL TROUGH TO THE WEST BEGINS
TO LIFT OUT LATER TODAY INTO TUESDAY. THE HEAVY RAIN MAY INDEED
HANG OUT TO OUR WEST AND NORTH. WE BELIEVE THE CURRENT MCS
BRINGING FLOODING RAINS WEST OF HOUSTON WILL WEAKEN THROUGH THE
MORNING. NEW HEAVY RAIN DEVELOPMENT WILL LIKELY FORM WEST OF
CURRENT ACTIVITY AND THAT WOULD PLACE HEAVY RAIN MAINLY ON THE
FRINGES OF OUR AREA BACK TO THE WEST THIS AFTERNOON. EVEN WITH
THAT SAID...STILL EXPECT SHOWERS AND THUNDERSTORMS OF THE LIGHTER
VARIETY TO DEVELOP ACROSS THE AREA. FOR NOW...WILL NOT ISSUE A
FLOOD WATCH PRODUCT...WILL LET THE DAY SHIFT MONITOR FOR ANY
FURTHER IMPINGEMENT OF THE HEAVY RAIN.
SHOWERS AND A FEW THUNDERSTORMS WILL LINGER THROUGH THURSDAY
BEFORE COMING TO AN END FOR FRIDAY AS A COOL FRONT PASSES THROUGH
THE AREA....DRY AND WARM WEATHER WILL FOLLOW INTO THE WEEKEND AS
DAYTIME HEATING OFFSETS THE WEAK COOL FRONT.
MARINE...
LOW PRESSURE TO THE NORTHWEST AND HIGH PRESSURE TO THE EAST WILL
KEEP THE NORTHWEST GULF OF MEXICO IN A LONG FETCH OF ONSHORE
WINDS. ELEVATED WINDS THIS MORNING WILL DECREASE LATE THIS
AFTERNOON INTO THE EVENING. ADDITIONALLY...SHOWER AND
THUNDERSTORM ACTIVITY WILL BE INCREASING AS DEEPENING MOISTURE
COMBINES WITH AN AREA OF LOW PRESSURE ALOFT OVER THE SOUTHERN
ROCKIES AND HIGH PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 62 76 64 / 50 40 50 40
LCH 78 68 77 68 / 60 50 60 40
LFT 80 65 78 66 / 20 20 30 30
BPT 77 69 77 68 / 80 80 80 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ041-
052>054-073-074.
WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR LAZ073-074.
TX...COASTAL FLOOD ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ215-
216.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ180-201-215-216-
259>262.
FLASH FLOOD WATCH LATE THURSDAY NIGHT FOR TXZ180-201-215-216-
259>262.
WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR TXZ215.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ472-475.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ450-
452-455-470.
SMALL CRAFT EXERCISE CAUTION FROM 1 PM CDT THIS AFTERNOON
THROUGH THIS EVENING FOR GMZ450-452-455-470.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ430-432-
435.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR GMZ430-432-
435.
&&
PUBLIC...06Hazardous weather outlook, Apr 18, 5:14 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 514 AM CDT MON APR 18 2016 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-191015- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 514 AM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONAL HEAVY RAINS RETURN TO SOUTHEAST TEXAS AND TO A LESSER DEGREE SOUTHWEST AND CENTRAL LOUISIANA TODAY AND TONIGHT AS SEVERAL DISTURBANCE BEGIN TO EJECT OUT OF THE UPPER LOW INTO OUR AREA. SEVERE WEATHER IS NOT EXPECTED. EAST TO SOUTHEAST WINDS WILL REMAIN ELEVATED TODAY...HELPING MAINTAIN ABOVE NORMAL TIDE LEVELS ALONG THE COAST. A COASTAL FLOOD ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL TROUGH WILL LIFT OUT TO THE NORTH LEAVING BEHIND ABUNDANT MOISTURE FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THURSDAY. WHILE SEVERE WEATHER IS NOT CURRENTLY FORECAST...A FEW STRONG STORMS DURING THE PERIOD CANNOT BE RULED OUT AS DISTURBANCES MOVE AROUND THE BASE OF THE LARGER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-450-452-455-470-472-475-191015- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 514 AM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING AS SOUTHEAST WINDS REMAIN ELEVATED DUE TO A STRONG PRESSURE GRADIENT. WINDS WILL BEGIN TO RATCHET DOWN ACROSS THE INLAND LAKES AND BAYS THIS AFTERNOON WHERE SMALL CRAFT SHOULD EXERCISE CAUTION WILL BE IN EFFECT. THE REMAINDER OF THE COASTAL WATERS WILL SEE WINDS DROPOFF THIS AFTERNOON FROM NORTH TO SOUTH AS WE ENTER INTO THE EVENING PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ONSHORE WINDS WILL CONTINUE TO TAPER OFF THROUGH THE THURSDAY. A WEAK COOL FRONT WILL ENTER THE GULF WATERS ON FRIDAY WITH OFFSHORE WINDS LASTING THROUGH SATURDAY MORNING. SOUTHERLY FLOW RETURNS LATER IN THE DAY SATURDAY. HIGH PRESSURE WILL HOLD OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 18, 6:17 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 AM CDT MON APR 18 2016
TXZ201-215-181200-
JEFFERSON TX-HARDIN TX-
617 AM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
CENTRAL HARDIN COUNTIES UNTIL 700 AM CDT...
AT 616 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF DAYTON LAKES TO 7 MILES EAST
OF OLD RIVER-WINFREE TO NEAR BEACH CITY. MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...KOUNTZE...SOUR LAKE...NOME...THICKET...SARATOGA...BEVIL OAKS...
CHINA...BATSON...FANNETT AND HONEY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3049 9435 2997 9417 2983 9436 2989 9436
2989 9444 3011 9445 3011 9460 3040 9470
TIME...MOT...LOC 1116Z 261DEG 21KT 3028 9482 2991 9470 2971 9491
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:36 AM CDT | Special Marine Warning | LCH | 39 min | |
| Apr 18, 10:12 AM CDT | Special Marine Warning | LCH | 33 min | |
| Apr 18, 10:38 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 58 days |
| Apr 18, 1:15 PM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 3 hr |
| Apr 18, 2:59 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Apr 18, 3:47 PM CDT | Small Craft Advisory | LCH | 15 hr | |
| Apr 18, 4:23 PM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 67 min |
| Apr 18, 4:26 PM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 3 hr |
| Apr 18, 6:17 AM CDT | Special Weather Statement | LCH | Hardin | 43 min |
| Apr 18, 6:59 AM CDT | Special Weather Statement | LCH | Hardin | 46 min |
| Apr 18, 7:46 AM CDT | Areal Flood Advisory | LCH | Jefferson | 3 hr |
| Apr 18, 9:05 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
| Apr 18, 9:31 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 25 days |
| Apr 18, 9:44 AM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
| Apr 18, 10:15 AM CDT | Flash Flood Warning | LCH | Orange | 3 hr |
| Apr 18, 10:42 AM CDT | Special Weather Statement | LCH | Jefferson | 48 min |
| Apr 18, 11:26 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| Apr 18, 11:49 AM CDT | Flash Flood Warning | LCH | Hardin | 3 hr |
| Apr 18, 2:22 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 6 hr |
| Apr 18, 2:32 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Newton, Tyler | 3 hr |
| Apr 18, 2:52 PM CDT | Areal Flood Warning | LCH | Hardin | 30 hr |
| Apr 18, 3:43 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 9 days |
| Apr 18, 3:43 PM CDT | River Flood Warning | LCH | Hardin | 4 days |
| Apr 18, 3:43 PM CDT | River Flood Warning | LCH | Hardin, Jefferson | 11 days |
Nearby
Flash Flood Watches in Texas, 2016Flash Flood Watches in Louisiana, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.